Jump to content

I'm still taking antidepressants, is this a good idea or not? your opinion/advi


[Ni...]

Recommended Posts

i have been benzo free for almost 40 months but i still take 60mg duloxetine daily in other countries better known as cymbalta would this affect my healing as i am still not cured after 3+ years what do you guys think maybe i would too have to stop taking duloxetine or will this only make my benzowithdrawal worse i should mention that i have an anxiety disorder and that is why i am taking duloxetine
Link to comment
Share on other sites

I'm so very sorry to hear you're still suffering this far out but please don't worry about the Duloxetine, even Professor Ashton said that antidepressants can be beneficial in this process.  There is so much we don't know about why some continue to suffer so far out from cessation but I don't believe this is one of them.  If it gives you some quality of life and helps with your anxiety then I feel it benefits you. 
Link to comment
Share on other sites

i've been cautioned taking antidepressants by my therapist, who went through benzo withdrawal herself. her reasoning is that throwing anything that acts on the CNS into the mix during WD is unpredictable, and that there is lots of evidence ADs are not effective long term, meaning you eventually have to taper them. i have brought them up to my psych and he is also against the idea, for similar reasons.

please note i am not telling you what to do.

you might also take a look at survivingantidepressants.org. here is a thread about ashton's mentions of ADs: https://www.survivingantidepressants.org/topic/1510-ashton-manual-recommendation-of-antidepressants/

just food for thought. i hope you continue to heal.

Link to comment
Share on other sites

I very much regret quitting my ssri, I did it at the same time as the benzo, if I could go back I would not have quit, I also suffer from " panic dissorder "
Link to comment
Share on other sites

i've been cautioned taking antidepressants by my therapist, who went through benzo withdrawal herself. her reasoning is that throwing anything that acts on the CNS into the mix during WD is unpredictable, and that there is lots of evidence ADs are not effective long term, meaning you eventually have to taper them. i have brought them up to my psych and he is also against the idea, for similar reasons.

please note i am not telling you what to do.

you might also take a look at survivingantidepressants.org. here is a thread about ashton's mentions of ADs: https://www.survivingantidepressants.org/topic/1510-ashton-manual-recommendation-of-antidepressants/

just food for thought. i hope you continue to heal.

 

I won't typically recommend taking adjunct medications to aid withdrawal or recovery from benzodiazepines but this member is asking if their medication is preventing them from recovery and my belief is no, I just wanted to clarify. 

Link to comment
Share on other sites

I must disagree with others on this one. Unfortunately, Dr Ashton didn't know about the dangers of SSRIs. I was on Paxil for 10 yrs and it is as harmful as benzos. SSRIs are known to sequester dopaminergic neurons. Benzo withdrawal also depletes dopamine. This is why so many patients suffer akathisia while on SSRIs. Muscle rigidity and agitation are other long term effects of SSRIs. Duloxetine is particularly difficult to tapper. Take a look at survivingantidepressants.org

 

 

Link to comment
Share on other sites

i've been cautioned taking antidepressants by my therapist, who went through benzo withdrawal herself. her reasoning is that throwing anything that acts on the CNS into the mix during WD is unpredictable, and that there is lots of evidence ADs are not effective long term, meaning you eventually have to taper them. i have brought them up to my psych and he is also against the idea, for similar reasons.

please note i am not telling you what to do.

you might also take a look at survivingantidepressants.org. here is a thread about ashton's mentions of ADs: https://www.survivingantidepressants.org/topic/1510-ashton-manual-recommendation-of-antidepressants/

just food for thought. i hope you continue to heal.

 

I won't typically recommend taking adjunct medications to aid withdrawal or recovery from benzodiazepines but this member is asking if their medication is preventing them from recovery and my belief is no, I just wanted to clarify.

 

I believe that protracted withdrawal may indeed be a consequence of SSRI continuation, unfortunately

Link to comment
Share on other sites

The worst case scenario is that it could make withdrawl worse, whatever that may currently be, would be my opinion. If I was going to get off I would taper really slow but I'm sure you already know this, everyone has an opinion. I know people who couldn't take ssris and people who take them and it has saved their life. I didn't have akathesia on them and I haven't had it off of them, everything is person dependent, I worked for a nuero doctor and there were people in their 70s who'd been on ssris for a very long time who were not having Ill effects.

 

Sometimes I think responses do more harm than good, if your gut says you want off and you feel ready, you know yourself better than anyone but I agree with pamster about them not making benzo withdrawl worse.

 

Even my comments are annoying. Sorry

Link to comment
Share on other sites

The worst case scenario is that it could make withdrawl worse, whatever that may currently be, would be my opinion. If I was going to get off I would taper really slow but I'm sure you already know this, everyone has an opinion. I know people who couldn't take ssris and people who take them and it has saved their life. I didn't have akathesia on them and I haven't had it off of them, everything is person dependent, I worked for a nuero doctor and there were people in their 70s who'd been on ssris for a very long time who were not having Ill effects.

 

Sometimes I think responses do more harm than good, if your gut says you want off and you feel ready, you know yourself better than anyone but I agree with pamster about them not making benzo withdrawl worse.

 

Even my comments are annoying. Sorry

 

Your comment isn't annoying, I think you brought compassion and clarity to the subject.  :thumbsup:

Link to comment
Share on other sites

The worst case scenario is that it could make withdrawl worse, whatever that may currently be, would be my opinion. If I was going to get off I would taper really slow but I'm sure you already know this, everyone has an opinion. I know people who couldn't take ssris and people who take them and it has saved their life. I didn't have akathesia on them and I haven't had it off of them, everything is person dependent, I worked for a nuero doctor and there were people in their 70s who'd been on ssris for a very long time who were not having Ill effects.

 

Sometimes I think responses do more harm than good, if your gut says you want off and you feel ready, you know yourself better than anyone but I agree with pamster about them not making benzo withdrawl worse.

 

Even my comments are annoying. Sorry

 

Your comment isn't annoying, I think you brought compassion and clarity to the subject.  :thumbsup:

Thank you, I hate that everyone suffers so much but I'm very glad you have this board I really think we'd be lost without it and really appreciate your opinions. <3

Link to comment
Share on other sites

I was on and continue to take my SNRI.  Though a small dose, I have tolerated this for over 10 years with no issues.

 

I will only quit one med at a time.  I am in no rush to quit the antidepressant.

 

We are all different, do what you feel is best for you.

 

Happy Easter

 

Hingie

Link to comment
Share on other sites

I tried tapering my antidepressant and doing it slow but I found myself having really weird thoughts so I went back on it

 

I think it may have sparked a wave/ setback.

I was much better for years before I tried this.

 

Mind you I wasn't depressed - actually my depression has been better for years.

 

The CNS is on the head of a pin. Any disruption to homeostasis has the potential to cause problems.

 

I'd make sure you are totally healed for a while if you are going to make changes. But that's my opinion.

 

I'm not a DR.

Link to comment
Share on other sites

×
×
  • Create New...